filter by tag
Answers tagged steroids: Page 1 of 1
Jeanine from Sylvan Lake asks: Are cataracts associated with rheumatoid arthritis?
Rheumatoid arthritis can have a number of manifestations within the eyes, including scleritis, sicca symptoms (dryness), or even vasculitis. While not as common, cataracts can occur, although this may be more due to steroid use (e.g. prednisone) than the arthritis itself. Cataracts itself is also relatively common in the general population: those aged between 40-50 have a 5% rate of developing cataracts, so it is possible to coincidently have both. The most important thing to do from an arthritis point of view is to ensure your arthritis is under good control. If you have no inflammation, the chance the arthritis is affecting your eyes is low.
Gwen from Edmonton asks: I was diagnosed with fibromyalgia rheumatica 4 years ago….took prednisone ….tapered very slowly off this summer…….now all the symptoms are back…..how long does this disease last?
It is common to confuse fibromyalgia and polymyalgia rheumatica (PMR) – the first is a condition associated with chronic pain and can be treated with a number of non-pharmacologic options, while PMR requires low dose prednisone for approximately one year. In most cases of PMR, a slow titrating course of prednisone is effective, although there are times when symptoms return. For these cases, retreatment with prednisone, or the addition of steroid sparing medications, is considered. Equally important is to review your symptoms with your physician to ensure the correct diagnosis, or change in diagnosis.